Varubi (rolapitant) is an injectable emulsion that is approved to prevent chemotherapy-induced nausea and vomiting.

The problem is that anaphylaxis, anaphylactic shock and other serious hypersensitivity reactions have been reported in patients who received injections of Varubi, and some of the patients required hospitalization.

These hypersensitivity reactions occurred during or soon after the patient received an infusion of Varubi — mostly within the first few minutes of administration.

The symptoms of anaphylaxis can include wheezing, difficulty breathing, swelling of the face or throat, hives or flushing, itching, abdominal cramping, abdominal pain, vomiting, back pain or chest pain, hypotension (low blood pressure) or shock.

The FDA is asking healthcare professionals to be vigilant for symptoms of hypersensitivity reactions or anaphylaxis in all patients who are receiving Varubi — both during and after its administration.

The reactions may be due to soybean oil in Varubi. The FDA is also asking healthcare professionals to determine if the patient is hypersensitive to soybean oil or any other component of Varubi.

According to the FDA Safety Communication:

As cross reactions to other allergens is possible, patients with known allergies to legumes or other related allergens should be monitored closely.

Patients with a potential hypersensitivity should not be administered Varubi. Furthermore, immediate treatment for anaphylaxis should always be available when administering Varubi to a patient.

Source: Varubi (rolapitant) Injectable Emulsion: Health Care Provider Letter – Anaphylaxis and Other Serious Hypersensitivity Reactions

Related posts:

Posted by Daily Hornet

We aim to provide progressive news that covers politics and corporate wrongdoing. We have no corporate interests to serve. No hidden agenda. We’re here to bring you the news you need to know with a grassroots twist.

Leave a reply

Your email address will not be published.